MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation = manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a mesenteric angiogram with balloon angioplasty and stent placement, the shaft of a flexor shuttle tibial guiding sheath fractured and separated upon removal of the device from the radial artery.The patient was sent to the operating room and the device was surgically removed.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Medwatch report mw5097165 was received 27oct2020.No new information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: e4: the event was reported to the fda.Medwatch mw5097165 was received 27oct2020.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Description of event: as reported, during a mesenteric angiogram with balloon angioplasty and stent placement, the shaft of a flexor shuttle tibial guiding sheath fractured and separated upon removal of the device from the radial artery.The patient was sent to the operating room and the device was surgically removed.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.One device was received in used condition, biomatter was present.The sheath was received with the dilator inserted.The sheath was accordioned in several places and exposed coil was noted at the distal separation.The separated portion was not returned.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously initiated regarding this failure mode.The process of assembling the sheath was successfully validatedfor tensile strength; the minimum load required for failure (separation) was greater than 15 n.The capa team did not arrive at a definitive root cause and was closed at the end of the root cause phase.The following primary contributing factors have been identified: a.) these devices can be advanced into restrictive anatomies.The capa investigation showed that clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.B.) instructions for use warn to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.No corrective actions will be pursued as the root cause investigation has identified that the product conforms to all design requirements and the incident rate is within the identified acceptable risk level.A capa was opened in response to an increase in flexor sheath separation complaints from 2018 to 2019.The capa investigation is ongoing.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a definitive conclusion could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No more patient or event information to report.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10706649
Report Number1820334-2020-01906
Device Sequence Number17205070
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)201127(10)8396657
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number8396657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/27/2020
01/22/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/10/2020
01/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR